Hail, Adams
- When
- March 22, 5:36 AM CST
- Where
- Adams County, 2 mi N of Sibley
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.417, -91.400
10 thunderstorm wind, 9 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 22, 4:30 AM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 430 AM CST TUE MAR 22 2005 ...SEVERE THUNDERSTORM ACTIVITY EXPECTED THIS MORNING... ...ANOTHER SEVERE CONVECTIVE EVENT POSSIBLE THIS WEEKEND... .SHORT TERM...SQUALL LINE SHOULD SPREAD THROUGH CWA RATHER QUICKLY THIS MORNING...CLEARING THE EASTERN AREA AROUND OR SLIGHTLY AFTER 18Z. LOOKING AT ETA12 AND RUC40...STILL LOOKS LIKE GOOD BET FOR WEAK MESOLOW TO DEVELOP OVER SOUTH CENTRAL LOUISIANA AND THEN TRACK EAST-NORTHEAST TOWARD EAST CENTRAL MISSISSIPPI THIS MORNING. AT 10Z...LOWEST PRESSURE WAS AT KLFT AT 1004.8 MB...SO THIS MIGHT WORK OUT. PARAMETER SPACE OVER THE NEXT 6 HOURS APPEARS TO BECOME RAPIDLY FAVORABLE FOR TORNADIC SUPERCELLS WITHIN AND JUST AHEAD OF THE LINE. SHALLOW SURFACE STABLE LAYER WILL MAKE TORNADO FORECAST DIFFICULT...BUT DO EXPECT THREAT FOR LARGE HAIL AND SOME TORNADOES BANKING ON SURFACE BASED STABLE LAYER BEING TOO WEAK. MOST LIKELY AREA APPEARS TO BE AXIS FROM NATCHEZ TO MERIDIAN. AIRMASS DOES DESTABILIZE IN DRY SLOT THIS AFTERNOON AND EVENING BENEATH UPPER COLD POOL...BUT LACK OF CONVERGENCE OVER CENTRAL AND SOUTHERN AREAS SHOULD LIMIT THREAT OF STORMS SOMEWHAT. WILL KEEP LOW POPS OVER NORTHERN AREAS THROUGH TONIGHT BUT EXPECT ACTIVITY TO BE RATHER SPARSE. && .LONG TERM...AS THE UPPER AND FILLING SURFACE LOW CONTINUE TO PULL OFF TO THE NORTHEAST...THE LINGERING SHOWER ACTIVITY ACROSS THE NORTHERN AREAS WILL END BY DAYBREAK WEDNESDAY. A VERY WEAK SURFACE RIDGE WILL BUILD INTO THE AREA BY MID AFTERNOON AND WILL ALLOW FOR SOME CLEARING OF THE SKIES. HOWEVER GIVEN A PROGRESSIVE ZONAL FLOW ALOFT...THE RIDGE IS EXPECTED TO QUICKLY MOVE EAST AND BY THURSDAY AFTERNOON SHOULD BE OVER GEORGIA AS THE NEXT SYSTEM BEGINS TO TAKE SHAPE OVER TEXAS. ON THURSDAY NIGHT...THE ECMWF APPEARS TO STILL BE TRYING TO GENERATE A WAVE ALONG THE COAST AND MOVE IT UP INTO THE AREA. WHEREAS THE GFS/ETA/CANADIAN MODELS DO NOT SHOW THIS FEATURE AND INSTEAD SHOW A RELATIVELY DRY COLD FRONT MOVING THROUGH THE AREA AND STALLING ALONG THE NATCHEZ TRACE DURING THE MORNING HOURS ON FRIDAY...THUS SETTING THE STAGE FOR A POTENTIALLY MAJOR SEVERE WEATHER OUTBREAK ON SATURDAY AFTERNOON/NIGHT. BASED ON CURRENT GFS/ETA/CANADIAN MODEL PERFORMANCE...TEND TO WANT TO GO WITH THEM. MUST ADMIT...THAT THIS FEATURE THAT IS BEING ADVERTISED BY THE ECMWF FOR THURSDAY NIGHT ADDS A DEGREE OF UNCERTAINTY TO THE LONG TERM FORECAST SINCE ITS PASSAGE THROUGH THE AREA FRIDAY WOULD USE UP ALOT OF THE MOISTURE AND INSTABILITY THAT WOULD BE AVAILABLE FOR SATURDAY/S CONVECTION. THIS WOULD PAINT A MUCH LESS SEVERE SCENARIO FOR SATURDAY IF THE ECMWF WERE RIGHT. WITH THAT SAID...HAVE CHOSEN TO CAST MY LOT WITH THE GFS/ETA/CANADIAN SOLUTIONS...AND WILL THEREFORE PAINT A MORE PESSIMISTIC FORECAST FOR THE END OF THE WEEK AND SUNDAY. FRIDAY/S EVENTS SHOULD SET THE STAGE FOR SATURDAY AS THE STALLED COLD FRONT (LOCATED OVER THE SOUTHERN TIER OF THE FORECAST AREA) LIFTS NORTH AS A WARM FRONT THROUGH THE AREA IN RESPONSE TO CYCLOGENESIS OVER TEXAS. BY AFTERNOON...SURFACE TEMPS SHOULD AT LEAST BE IN THE MID 70S AND SURFACE DEW POINTS IN THE MID 60S. WHILE ALL OF THIS IS OCCURRING...A DEVELOPING UPPER LOW OVER THE FOUR CORNER STATES IS EXPECTED TO BEGIN SLOWLY MOVING EAST. AS IT DOES SO...IT WILL ADD FURTHER SUPPORT FOR THE DEVELOPMENT AND INTENSIFICATION OF AT LEAST ONE SURFACE LOW OVER TEXAS. AS THE MAIN SURFACE LOW (OVER CENTRAL TEXAS) CONTINUES TO INTENSIFY LATE FRIDAY NIGHT AND ON SATURDAY MORNING...THE DYNAMIC STATE OF THE ATMOSPHERE WILL AS WELL. THE GFS BEGINS TO DEVELOP A SOUTHERLY 40 KT 850 MB JET...JUST EAST OF THE CENTRAL TEXAS COAST. THIS JET IS EXPECTED TO TRACK TO THE NE ALONG THE FRONT EDGE OF THE SURFACE LOW...TO BE ENTERING THE FORECAST AREA BY LATE AFTERNOON. MEANWHILE AT 500 MB...A SOUTHWESTERLY 80 KT JET IS EXPECTED TO BE POSITIONED ALONG THE GULF COAST BY LATE AFTERNOON AS WELL. I FIND IT QUITE CONCERNING THAT THE GFS IS SHOWING THIS MUCH LOW LEVEL AND DEEP LAYER SHEAR THIS FAR OUT FROM THIS POSSIBLE EVENT. WHAT IS OF EVEN MORE CONCERN IS THAT IT HAS BEEN CONSISTENTLY SHOWING IT FOR SEVERAL DAYS NOW. AS THE EVENT NEARS...WOULD TEND TO THINK THAT THE MODELS WOULD DEPICT A TREND TOWARD STRONGER SHEAR...ESPECIALLY GIVEN THE IMPROVING DYNAMICS. IN THE UPPER LEVELS...THERE ARE HINTS TOWARD THE DEVELOPMENT OF A COUPLED JET OVER THE AREA. PERHAPS OF YET EVEN MORE CONCERN IS THAT THE GFS SHOWS 68-70 DEGREE SURFACE DEW POINTS ALONG THE HIGHWAY 84 CORRIDOR. NEEDLESS TO SAY...THE SOUTHERLY 850 MB MOISTURE TRANSPORT VECTORS ARE QUITE LARGE. ANOTHER DISTURBING PARAMETER SHOWS 700 TO 500 MB LAPSE RATES OF 7-7.5 DEGREES/KM DURING THIS PERIOD. FACTOR IN A STALLED FRONTAL BOUNDARY OVER THE AREA ALONG WITH A NEGATIVELY TILTED...EASTWARD PROPAGATING MID LEVEL SHORT WAVE (MOVING EAST ABOVE THE FRONTAL BOUNDARY) AND IT BECOMES APPARENT THAT ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS POSSIBLE. RIGHT NOW...IT APPEARS THAT THE SURFACE LOW MAY TAKE A MORE SOUTHERLY TRACK ON SATURDAY AFTERNOON AND SATURDAY NIGHT AS IT MOVES ENE JUST NORTH OF I-20. KEEP IN MIND THAT THIS TRACK COULD CHANGE SOME OVER THE NEXT FEW DAYS...AND PROBABLY WILL. IT IS STILL TOO EARLY TO DEFINE THE SPECIFIC MODES OF SEVERE WEATHER EXPECTED. HOWEVER...PRELIMINARY INDICATORS SUGGEST THAT ALL THREE ARE REAL POSSIBILITIES. ON SUNDAY...A SECOND SURFACE LOW IS EXPECTED TO MOVE NORTHEAST IN THE FLOW AND IS EXPECTED TO MOVE OVER THE AREA...BRINGING HEAVY RAINFALL. RIGHT NOW...APPEARS THAT THE MAIN AXIS OF SEVERE THUNDERSTORM ACTIVITY SHOULD BE MOSTLY TO OUR EAST...THOUGH THE SOUTHEASTERN ZONES COULD REMAIN UNDER THE GUN DURING THIS PERIOD AS THE INSTABILITY AND SHEAR REMAIN STRONG THERE. MOISTURE TRANSPORT INTO THE AREA WILL BE QUITE STRONG. HEAVY RAINFALL AMOUNTS COULD OCCUR AND COULD CAUSE SOME FLOODING CONDITIONS. CONDITIONS SHOULD BEGIN TO IMPROVE SUNDAY NIGHT AS THE LAST SURFACE LOW FINALLY MOVES EAST. HOWEVER...THERE COULD BE A FINAL SHOT (WITH A FEW HAILERS) MONDAY MORNING AS THE CORE OF PRETTY COLD UPPER LEVEL LOW MOVES OVERHEAD. BY MONDAY AFTERNOON...A PATTERN SHIFT TO COOLER AND DRIER AIR WILL BE UNDER WAY AS NORTHWEST FLOW DEVELOPS. && .AVIATION... STRATUS SURGE INTO SOUTH AND EAST EVIDENT IN FOG PRODUCT...WITH CEILINGS LOWERING TO IFR FROM HBG TO MEI THIS MORNING. OTHERWISE...WILL COVER FOR MVFR CEILINGS AND BRIEF IFR VISIBILITIES WITH STRONG/SEVERE GUSTS AND HAIL JAN/MEI/HBG THIS MORNING. PROBLEM WILL BE HOW LONG STRATUS/STRATOCU HOLDS ON IN POST SQUALL LINE ENVIRONMENT TODAY BEFORE STRONG SUBSIDENCE AND DEEPER MIXING ALLOWS CEILINGS TO IMPROVE DURING THE AFTERNOON. WILL LINGER CLOUDS BUT GRADUALLY IMPROVE TO MVFR AND POSSIBLY VFR WEST BY THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 48 71 47 / 50 10 10 10 MERIDIAN 74 49 72 45 / 90 20 10 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0438 AM CST TUE MAR 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231038- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0438 AM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING AS A STRONG UPPER LEVEL SYSTEM SLAMS INTO THE REGION. THE MAJORITY OF THE SEVERE WEATHER ACTIVITY WILL OCCUR BEFORE NOON. SQUALL LINE CURRENTLY CROSSING THE MISSISSIPPI RIVER SHOULD MOVE RAPIDLY ACROSS THE AREA THIS MORNING...PUSHING INTO ALABAMA BY EARLY AFTERNOON. THE SQUALL LINE WILL PRODUCE WIDESPREAD LARGE HAIL AND WIND DAMAGE...ALONG WITH ISOLATED TORNADOES. SUPERCELL THUNDERSTORMS ARE EXPECTED TO BE EMBEDDED WITHIN THE LINE...ALONG WITH ISOLATED STORMS JUST AHEAD OF THE LINE. AT THIS TIME...THE CORRIDOR FROM NATCHEZ TO MERIDIAN AND THE LAUREL/HATTIESBURG AREAS LOOK TO HAVE THE HIGHEST THREAT OF VERY LARGE HAIL AND STRONG TORNADOES. THE SEVERE WEATHER THREAT WILL BE ENHANCED AS A SURFACE LOW PRESSURE WAVE MOVES FROM SOUTH CENTRAL LOUISIANA INTO SOUTHEAST MISSISSIPPI ALONG THE WARM FRONT. THIS WILL PROVIDE THE MOST SIGNIFICANT COMBINATION OF INSTABILITY...LIFT...AND LOW LEVEL WIND SHEAR. THE THREAT OF SEVERE SHOULD END EARLY THIS MORNING WEST OF THE MISSISSIPPI RIVER AND BY MID MORNING IN THE INTERSTATE 55 CORRIDOR. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS THAT MOVE ACROSS THE AREA THIS MORNING. THE SOIL REMAINS SOGGY FROM RAINFALL OVER THE WEEKEND AND RAINFALL RUNOFF MAY PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. DUE TO THE STEADY FORWARD MOVEMENT OF THIS SYSTEM...RAINFALL AMOUNTS AROUND 1 INCH WILL BE COMMON. SOME OF THE MORE INTENSE STORMS MAY PRODUCE HIGHER AMOUNTS...POSSIBLY UP TO TWO INCHES. THE HEAVIEST RAIN IS EXPECTED IN THE HIGHWAY 84 CORRIDOR FROM NATCHEZ TO BROOKHAVEN AND LAUREL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... A SEVERE THUNDERSTORM EVENT WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THIS COMING WEEKEND. ANOTHER STRONG STORM SYSTEM IS FORECAST TO AFFECT OUR AREA BEGINNING ON SATURDAY AND PERSISTING INTO SUNDAY. WITH MORE THAN SUFFICIENT MOISTURE...INSTABILITY...LIFT...AND JET STREAM DYNAMICS IN PLACE...SEVERE THUNDERSTORMS ARE POSSIBLE. DUE TO UNCERTAINTIES IN THE TRACK OF THE SURFACE LOW PRESSURE AREA...IT IS DIFFICULT TO PINPOINT THE AREAS OF MOST CONCERN AT THIS TIME. STAY TUNED TO LATER FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS MORNING AND AGAIN ON SATURDAY AND SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 313 AM CST TUE MAR 22 2005 ARZ074>075-LAZ007>009-015>016-023>026- -MSZ018>019-025>028-034>037-040>043-047>049-053>055-059>063-221400- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS- ATTALA MS-BOLIVAR MS-CARROLL MS-CLAIBORNE MS-COPIAH MS- FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS-HUMPHREYS MS- ISSAQUENA MS-JEFFERSON MS-LAWRENCE MS-LEFLORE MS- LINCOLN MS-MADISON MS-MONTGOMERY MS-RANKIN MS- SHARKEY MS-SIMPSON MS-SUNFLOWER MS-WARREN MS- WASHINGTON MS-YAZOO MS- TORNADO WATCH NUMBER 61 REMAINS VALID UNTIL 8 AM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THIS WATCH INCLUDES 25 COUNTIES IN CENTRAL MISSISSIPPI ATTALA COPIAH HINDS HOLMES HUMPHREYS MADISON RANKIN SIMPSON YAZOO IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON IN SOUTH CENTRAL MISSISSIPPI LAWRENCE LINCOLN IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD... TALLULAH...BROOKHAVEN...WINNSBORO...ROLLING FORK...ANGUILLA... NATCHEZ...MAGEE...MENDENHALL...KOSCIUSKO...PEARL...BRANDON... RICHLAND...RAYVILLE...DELHI...CRYSTAL SPRINGS...HAZLEHURST... WESSON...YAZOO CITY...JACKSON...PORT GIBSON...GRENADA... VICKSBURG...LAKE PROVIDENCE...FAYETTE...DERMOTT...LAKE VILLAGE... EUDORA...MONTICELLO...NEW HEBRON...WINONA...INDIANOLA... RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...CLEVELAND... BASTROP...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... BELZONI...ISOLA...GREENVILLE...MAYERSVILLE...BUDE...ROXIE... MEADVILLE...OAK GROVE...EPPS...VIDALIA...FERRIDAY... WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH AND WATERPROOF CRAVEN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM HAIL BASKIN 32.26N 91.75W
03/22/2005 1.00 INCH FRANKLIN LA TRAINED SPOTTER
SPOTTER IN BASKIN REPORTED QUARTER-SIZED HAIL ALONG WITH
55 MPH WINDS.
&&
LJWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
332 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL MANGHAM 32.31N 91.78W
03/22/2005 1.00 INCH RICHLAND LA LAW ENFORCEMENT
RICHLAND PARISH SO REPORTED QUARTER-SIZED HAIL.
&&
LJWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL 5 NE MANGHAM 32.36N 91.72W
03/22/2005 1.00 INCH RICHLAND LA LAW ENFORCEMENT
RICHLAND PARISH SO REPORTED QUARTER-SIZED HAIL IN
ARCHIBALD...NORTHEAST OF MANGHAM.
&&
LJWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 411 AM CST TUE MAR 22 2005 ARZ074>075-LAZ007>009-015>016-023>026- -MSZ018>019-025>028-034>037-040>043-047>049-053>055-059>063-221400- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS- ATTALA MS-BOLIVAR MS-CARROLL MS-CLAIBORNE MS-COPIAH MS- FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS-HUMPHREYS MS- ISSAQUENA MS-JEFFERSON MS-LAWRENCE MS-LEFLORE MS- LINCOLN MS-MADISON MS-MONTGOMERY MS-RANKIN MS- SHARKEY MS-SIMPSON MS-SUNFLOWER MS-WARREN MS- WASHINGTON MS-YAZOO MS- TORNADO WATCH NUMBER 61 REMAINS VALID UNTIL 8 AM CST FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THIS WATCH INCLUDES 25 COUNTIES IN CENTRAL MISSISSIPPI ATTALA COPIAH HINDS HOLMES HUMPHREYS MADISON RANKIN SIMPSON YAZOO IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON IN SOUTH CENTRAL MISSISSIPPI LAWRENCE LINCOLN IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD... TALLULAH...BROOKHAVEN...WINNSBORO...ROLLING FORK...ANGUILLA... NATCHEZ...MAGEE...MENDENHALL...KOSCIUSKO...PEARL...BRANDON... RICHLAND...RAYVILLE...DELHI...CRYSTAL SPRINGS...HAZLEHURST... WESSON...YAZOO CITY...JACKSON...PORT GIBSON...GRENADA... VICKSBURG...LAKE PROVIDENCE...FAYETTE...DERMOTT...LAKE VILLAGE... EUDORA...MONTICELLO...NEW HEBRON...WINONA...INDIANOLA... RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...CLEVELAND... BASTROP...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... BELZONI...ISOLA...GREENVILLE...MAYERSVILLE...BUDE...ROXIE... MEADVILLE...OAK GROVE...EPPS...VIDALIA...FERRIDAY... WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH AND WATERPROOF CRAVEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 457 AM CST TUE MAR 22 2005 ARZ074>075-LAZ007>009-015-MSZ018>019-025-034-221200- ASHLEY AR-CHICOT AR-EAST CARROLL LA-MOREHOUSE LA- RICHLAND LA-WEST CARROLL LA-BOLIVAR MS-LEFLORE MS- SUNFLOWER MS-WASHINGTON MS- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 61 FOR THE FOLLOWING AREAS IN ARKANSAS THIS CANCELS 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS CANCELS 4 COUNTIES IN NORTHEAST LOUISIANA EAST CARROLL MOREHOUSE RICHLAND WEST CARROLL IN MISSISSIPPI THIS CANCELS 4 COUNTIES IN NORTH CENTRAL MISSISSIPPI LEFLORE IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON THIS INCLUDES THE CITIES OF...CROSSETT...NORTH CROSSETT... HAMBURG...WEST CROSSETT...GREENWOOD...RAYVILLE...DELHI... LAKE PROVIDENCE...DERMOTT...LAKE VILLAGE...EUDORA...INDIANOLA... RULEVILLE...CLEVELAND...BASTROP...GREENVILLE...OAK GROVE AND EPPS LAZ016-023>026-MSZ026>028-035>037-040>043-047>049-053>055-059>063-221400- CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-MADISON LA- TENSAS LA-ADAMS MS-ATTALA MS-CARROLL MS-CLAIBORNE MS- COPIAH MS-FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS- HUMPHREYS MS-ISSAQUENA MS-JEFFERSON MS-LAWRENCE MS- LINCOLN MS-MADISON MS-MONTGOMERY MS-RANKIN MS- SHARKEY MS-SIMPSON MS-WARREN MS-YAZOO MS- TORNADO WATCH NUMBER 61 REMAINS VALID UNTIL 8 AM CST FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA FRANKLIN MADISON TENSAS IN MISSISSIPPI THIS WATCH INCLUDES 21 COUNTIES IN CENTRAL MISSISSIPPI ATTALA COPIAH HINDS HOLMES HUMPHREYS MADISON RANKIN SIMPSON YAZOO IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA MONTGOMERY IN SOUTH CENTRAL MISSISSIPPI LAWRENCE LINCOLN IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... TALLULAH...BROOKHAVEN...WINNSBORO...ROLLING FORK...ANGUILLA... NATCHEZ...MAGEE...MENDENHALL...KOSCIUSKO...PEARL...BRANDON... RICHLAND...CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY... JACKSON...PORT GIBSON...GRENADA...VICKSBURG...FAYETTE... MONTICELLO...NEW HEBRON...WINONA...VAIDEN...NORTH CARROLLTON... CARROLLTON...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... BELZONI...ISOLA...MAYERSVILLE...BUDE...ROXIE...MEADVILLE... VIDALIA...FERRIDAY...WEST FERRIDAY...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH AND WATERPROOF CRAVEN
The national radar mosaic for the moment the first event began.
10 thunderstorm wind, 9 hail, 2 tornado. Local standard time, as filed.
Several light poles were blown down.
A swath of penny to quarter sized hail fell from Bude to around McCall Creek. The hail accumulated 3 to 6 inches deep.
Numerous large limbs blown down and broken from Meadville to just south of McCall Creek.
Numerous trees were blown down around Hazlehurst.
A swath of penny to nickel sized hail fell across a large portion of Lincoln county. The hail accumulated 2 to 5 inches deep.
An intense downburst occurred across southern Lincoln county, early Tuesday morning, which brought winds near 95 mph to areas from Bogue Chitto to Ruth. These destructive winds uprooted and downed several hundred trees and took down many power lines. Many of these trees fell across roads and onto homes. A few dozen roads were blocked for most of the day including a portion of US Highway 51 in Bogue Chitto. A few dozen homes sustained minor to major damage. The structural damage ranged from trees on homes, shingles peeled off some roofs, and partial to the entire roof blown off a few homes.
This weak tornado briefly touched down 3 miles east-southeast of Bouge Chitto and uprooted several trees and damaged a roof to a house.
Three trees were blown down.
An intense downburst moved out of Lincoln county and into Lawrence county just west of Topeka. This downburst uprooted a few hundred trees from around Topeka to Just south of Monticello near the Robinwood Community.
Numerous trees were blown down south of Prentiss to near the Marion county line along State Highway 13. Six miles south of Prentiss, an awning was blown off a house.
Numerous trees were blown down around Sanford.
This tornado destroyed three chicken houses, snapped a row of power lines and uprooted or snapped several trees.
An awning to a gas station was blown off its mounts on Hardy Street.
Penny sized hail occurred at the State Highway 84 and 28 junction.
A few trees and a power line were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyThe tornado archive for Mississippi, 2005Warnings in Mississippi, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441508, 5441509, 5441510, 5441511, 5441512, 5441514, 5441515, 5441516, 5441517, 5441513, 5441782, 5441783, 5441784, 5441785, 5441786, 5441787, 5441788, 5441789, 5441790, 5441791, 5441792.